Pyrazinamide induced maculopapular rash: A rare case report

O. Balaji, T. Sereen Rose, K. Laxminarayana Bairy, Aswini Mohaptra

Research output: Contribution to journalArticle

Abstract

Non immediate allergic reactions (NIRs) to drugs, due to specific immunologic mechanisms, can be induced by many commercially available drugs Maculopapular exanthema (MPE) is the one among the commonest manifestation following NIRs. Cytokines are known to play a dominant role in causing MPE. T helper 1 (Th1) cytokines and CD4 (+) T cells play a very pivotal role in the pathogenesis of this condition. As a part of pharmaovigilance program we hereby report a case of Maculopapular rash induced by pyrazinamide in a patient treated for pulmonary tuberculosis. The causality, severity, and preventability assessment of the adverse drug reaction was done to establish a causal relationship.

Original languageEnglish
Pages (from-to)2601-2604
Number of pages4
JournalResearch Journal of Pharmaceutical, Biological and Chemical Sciences
Volume7
Issue number4
Publication statusPublished - 01-07-2016

Fingerprint

Pyrazinamide
Exanthema
Hypersensitivity
Pharmaceutical Preparations
Cytokines
T-cells
Drug-Related Side Effects and Adverse Reactions
Pulmonary Tuberculosis
Causality
T-Lymphocytes

All Science Journal Classification (ASJC) codes

  • Biochemistry, Genetics and Molecular Biology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Balaji, O. ; Rose, T. Sereen ; Bairy, K. Laxminarayana ; Mohaptra, Aswini. / Pyrazinamide induced maculopapular rash : A rare case report. In: Research Journal of Pharmaceutical, Biological and Chemical Sciences. 2016 ; Vol. 7, No. 4. pp. 2601-2604.
@article{8525dfcd2b6347fd844e9ec122a100e7,
title = "Pyrazinamide induced maculopapular rash: A rare case report",
abstract = "Non immediate allergic reactions (NIRs) to drugs, due to specific immunologic mechanisms, can be induced by many commercially available drugs Maculopapular exanthema (MPE) is the one among the commonest manifestation following NIRs. Cytokines are known to play a dominant role in causing MPE. T helper 1 (Th1) cytokines and CD4 (+) T cells play a very pivotal role in the pathogenesis of this condition. As a part of pharmaovigilance program we hereby report a case of Maculopapular rash induced by pyrazinamide in a patient treated for pulmonary tuberculosis. The causality, severity, and preventability assessment of the adverse drug reaction was done to establish a causal relationship.",
author = "O. Balaji and Rose, {T. Sereen} and Bairy, {K. Laxminarayana} and Aswini Mohaptra",
year = "2016",
month = "7",
day = "1",
language = "English",
volume = "7",
pages = "2601--2604",
journal = "Research Journal of Pharmaceutical, Biological and Chemical Sciences",
issn = "0975-8585",
publisher = "RJPBCS",
number = "4",

}

Pyrazinamide induced maculopapular rash : A rare case report. / Balaji, O.; Rose, T. Sereen; Bairy, K. Laxminarayana; Mohaptra, Aswini.

In: Research Journal of Pharmaceutical, Biological and Chemical Sciences, Vol. 7, No. 4, 01.07.2016, p. 2601-2604.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Pyrazinamide induced maculopapular rash

T2 - A rare case report

AU - Balaji, O.

AU - Rose, T. Sereen

AU - Bairy, K. Laxminarayana

AU - Mohaptra, Aswini

PY - 2016/7/1

Y1 - 2016/7/1

N2 - Non immediate allergic reactions (NIRs) to drugs, due to specific immunologic mechanisms, can be induced by many commercially available drugs Maculopapular exanthema (MPE) is the one among the commonest manifestation following NIRs. Cytokines are known to play a dominant role in causing MPE. T helper 1 (Th1) cytokines and CD4 (+) T cells play a very pivotal role in the pathogenesis of this condition. As a part of pharmaovigilance program we hereby report a case of Maculopapular rash induced by pyrazinamide in a patient treated for pulmonary tuberculosis. The causality, severity, and preventability assessment of the adverse drug reaction was done to establish a causal relationship.

AB - Non immediate allergic reactions (NIRs) to drugs, due to specific immunologic mechanisms, can be induced by many commercially available drugs Maculopapular exanthema (MPE) is the one among the commonest manifestation following NIRs. Cytokines are known to play a dominant role in causing MPE. T helper 1 (Th1) cytokines and CD4 (+) T cells play a very pivotal role in the pathogenesis of this condition. As a part of pharmaovigilance program we hereby report a case of Maculopapular rash induced by pyrazinamide in a patient treated for pulmonary tuberculosis. The causality, severity, and preventability assessment of the adverse drug reaction was done to establish a causal relationship.

UR - http://www.scopus.com/inward/record.url?scp=84991677315&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84991677315&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84991677315

VL - 7

SP - 2601

EP - 2604

JO - Research Journal of Pharmaceutical, Biological and Chemical Sciences

JF - Research Journal of Pharmaceutical, Biological and Chemical Sciences

SN - 0975-8585

IS - 4

ER -